Alert archive / Indiana / River Flood Warnings in 2013
River Flood Warning 27, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Jan 12, 2013, 11:06 AM EST for Delaware County, Madison County, Indiana. It took effect at Jan 13, 2013, 7:30 AM EST. It was in force for 37 hr.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2013, 11:06 AM EST (16:06 UTC)
- In effect from
- Jan 13, 2013, 7:30 AM EST
- Expired
- Jan 14, 2013, 8:39 PM EST
- In force
- 37 hr
- Issued by
- NWS Indianapolis, IN
- Flood severity
- Minor
Counties Delaware County, IN, Madison County, IN
The radar
The Indianapolis radar (KIND), 82 km from the middle of the area, began a volume at 16:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point White River (IN) at Muncie (MIEI3). The gauge peaked at 10.32 ft at Jan 14, 2013, 1:00 AM EST.
- Action stage
- 7 ft
- Minor stage
- 9 ft
- Moderate stage
- 12 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03347000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Jan 12, 9:20 AM EST, 1 hour 46 minutes earlier.
Area forecast discussion, Jan 12, 9:20 AM EST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 920 AM EST SAT JAN 12 2013 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW && .SYNOPSIS... ISSUED AT 327 AM EST SAT JAN 12 2013 EXPECT THE SPRING-LIKE WEATHER TO LAST ONE MORE DAY WITH WELL ABOVE NORMAL TEMPERATURES ALONG WITH WIDESPREAD RAIN AND EMBEDDED THUNDERSTORMS TODAY AND TONIGHT. THE RAIN MAY BE HEAVY AT TIMES TONIGHT NEAR A CORRIDOR FROM AROUND TERRE HAUTE TO INDIANAPOLIS TO MUNCIE. THIS IS EXPECTED TO RESULT IN LOWLAND AND SMALL STREAM FLOODING STARTING TONIGHT. THEN...AS A COLD FRONT DROPS SOUTHEAST OF THE OHIO RIVER SUNDAY...MUCH COLDER AIR WILL FILTER IN ACROSS CENTRAL INDIANA ALLOWING THE RAIN TO CHANGE TO A WINTRY MIX FROM NORTHWEST TO SOUTHEAST BEFORE THE PRECIPITATION ENDS EARLY MONDAY MORNING. NEXT WEEK WILL FEATURE DRY WEATHER WHICH IS EXPECTED TO ALLOW ANY LOWLAND FLOODING ALONG THE RIVERS TO GRADUALLY RECEDE. IT WILL ALSO BE MORE SEASONABLE WITH AFTERNOON HIGHS ONLY IN THE 30S. && .NEAR TERM /TODAY/... ISSUED AT 327 AM EST SAT JAN 12 2013 THE MAIN CHALLENGE FOR THE NEAR TERM WILL BE TIMING OF RAIN OVERSPREADING CENTRAL INDIANA AND EVEN MORE IMPORTANTLY RAINFALL AMOUNTS AS A COLD FRONT DROPS SOUTHEAST ACROSS CENTRAL INDIANA TODAY BEFORE STALLING OUT AS A WAVE LIFTS NORTHEAST ALONG THE FRONT AND ACROSS CENTRAL INDIANA TONIGHT. MODELS IN PRETTY GOOD AGREEMENT TODAY ON BRINGING ISENTROPIC LIFT AND LOW CONDENSATION PRESSURE DEFICITS ACROSS OUR SOUTHERN COUNTIES PRIOR TO 18Z BUT SURFACE WAVE TO BE WELL TO THE SOUTHWEST ACROSS CENTRAL ARKANSAS BY 00Z SUNDAY...AND SURFACE CONVERGENCE AND LOW LEVEL FRONTOGENESIS NOT REAL IMPRESSIVE TIL AFTER 00Z. SO...WILL START OFF WITH LOW POPS SOUTH OF TERRE HAUTE AND INDIANAPOLIS THROUGH 18Z AND THEN BRING LIKELY POPS TO THE SOUTH TAPERING OFF TO SLIGHT CHANCE NORTH AFTER 18Z. WITH FRONTOGENETICAL FORCING NOT THAT STRONG AND LOW LEVEL JET AND WAVE WELL TO THE SOUTHWEST...WILL LEAVE HEAVY RAIN MENTION UNTIL AFTER 00Z DESPITE PRECIPITABLE WATER VALUES AS HIGH AS 1.6 ACROSS OUR SOUTH. HOWEVER...MODELS WERE SHOWING SOME ELEVATED INSTABILITY NEAR AND SOUTH OF A RUSHVILLE TO VINCENNES LINE...SO COULD SEE SOME AFTERNOON EMBEDDED THUNDERSTORMS THERE. WILL GO SLIGHTLY LOWER THAN MOS POPS TODAY ESPECIALLY SOUTH WITH CLOUDS INCREASING. ALLBLEND LOOKS TO DO A GOOD JOB OF CAPTURING THIS. && .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... ISSUED AT 327 AM EST SAT JAN 12 2013 THE SHORT TERM WILL FEATURE UNSETTLED SPRING-LIKE WEATHER WITH THE POTENTIAL FOR HEAVY RAIN...THUNDERSTORMS AND LOWLAND FLOODING. GFS IS PREFERRED BY HPC FOR TIMING OF SURFACE WAVE ACROSS CENTRAL INDIANA...BEING SLOWER TO BRING THE COLD AIR INTO THE NORTHWEST COUNTIES UNLIKE THE 00Z NAM AND ALSO FOR NOT HOLDING BACK THE HEAVIER RAIN FUHRER NORTHWEST ACROSS OUR SOUTHEASTERN COUNTIES LIKE THE 12Z ECMWF. THUS...PREFER THE 00Z GFS IN GENERAL. A CHANGEOVER TO A WINTRY MIX WILL BE ANOTHER ISSUE TOWARD 12Z SUNDAY AND THROUGHOUT THE DAY SUNDAY TRANSITIONING NORTHWEST TO SOUTHEAST. THE GFS BRINGS A SURFACE WAVE TO NEAR SHELBYVILLE AROUND 06Z SUNDAY AND THEN TAKES IT QUICKLY NORTHEAST TO SOUTHERN ONTARIO BY 12Z SUNDAY. THE BEST COMBO OF MOISTURE AND LIFT LOOK TO BE IN THE 02Z-08Z TIME-FRAME FROM SOUTH TO NEAREST AND CONTINUES TO BE FURTHER NORTHWEST THAN EARLIER RUNS NEAR A CORRIDOR FROM AROUND TERRE HAUTE TO INDIANAPOLIS TO MUNCIE. THE HEAVY RAIN AREA WAS WITHIN STRONG LOW LEVEL FRONTOGENESIS...AND SURFACE CONVERGENCE AND ALONG THE PATH OF A 60 PLUS KNOT LOW LEVEL JET. THE WHOLE FORECAST AREA ALSO WILL BE IN THE RIGHT REAR QUADRANT OF A 160 PLUS KNOT JET LIFTING NORTHEAST ACROSS THE WESTERN GREAT LAKES. THE HEAVY RAIN AXIS WILL SHIFT SOUTHEAST AFTER 08Z BUT WEAKEN A BIT AS THE BETTER FORCING SHIFTS NORTHEAST OF THE FORECAST AREA. SPC AND GFS MIXED LAYER MOST UNSTABLE CAPES SUGGEST PULLING THE THUNDER AREA NORTH TO JUST NORTH OF A TERRE HAUTE TO INDIANAPOLIS TO MUNCIE LINE CLOSE TO THE NORTHERN EDGE OF THE BEST FORCING. ALSO...JUST PRIOR TO 12Z...THE NAM CONTINUES TO SUGGEST SOME FREEZING RAIN MIXING IN FAR NORTHWEST COUNTIES. HOWEVER...CHOOSING THE GFS...BELIEVE ANY CHANGEOVER AND WINTRY MIX WILL HOLD OFF UNTIL JUST AFTER 12Z SUNDAY THERE. LOOKS LIKE MOST OF THE AREA SHOULD SEE RAINFALL TOTALS AN INCH OR MORE WITH 3 INCH LOCAL RAINFALL POSSIBLE IN THE HEAVIEST BANDING. AFTER A QUICK LOOK AT FLASH FLOOD GUIDANCE VALUES AND SEEING WE ARE NOW IN SLIGHT RISK OF DAY 1 EXCESSIVE RAINFALL...DECIDED TO GO WITH A FLOOD WATCH FROM 00Z TO 12Z TONIGHT ROUGHLY FROM KOKOMO TO TERRE HAUTE AND SOUTH OF THAT LINE EXCEPT OUR VERY FAR SOUTHEAST...WHERE FFG GUIDANCE IS HIGHER AND FORECASTED QPF A LITTLE LOWER. FOR SUNDAY...EXPECT FALLING TEMPERATURES AS THE COLD FRONT MOVES SOUTHEAST OF CENTRAL INDIANA. BUFKIT PARTIAL CANADIAN THICKNESS TECHNIQUE SUGGESTS OUR NORTHWEST COUNTIES WILL SEE A FREEZING RAIN AND SNOW MIX DURING THE MORNING WITH THE WINTRY MIX GRADUALLY SETTLING SOUTHEAST DURING THE DAY EVENTUALLY BECOMING ALL SNOW AFTER 00Z MONDAY ACROSS ALL OF CENTRAL INDIANA. COULD BE MINOR ICE ACCUMULATIONS MAINLY FROM KOKOMO TO TERRE HAUTE AND NORTHWEST AND MINOR SNOW ACCUMULATION OF AN INCH OR LESS IN ABOUT THE SAME CORRIDOR AS THE HEAVY RAIN TONIGHT. WILL GO WITH AN SPS TO COVER THE WINTRY MIX AND POSSIBLE ICE. FINALLY...PRECIPITATION SHOULD BE OVER AFTER 06Z MONDAY WITH CLEARING AND SLIGHTLY BELOW NORMAL TEMPERATURES THAT WILL FEEL ALL THE COLDER SINCE IT HAS BEEN SO MILD THE LAST FEW DAYS. EXCEPT MINOR AND POSSIBLY MODERATE RIVER FLOODING ALONG AREA RIVERS NEXT WEEK. && .LONG TERM /TUESDAY THROUGH SATURDAY/... ISSUED AT 336 AM EST SAT JAN 12 2013 A BENIGN WEATHER PATTERN CAN BE EXPECTED FOR THE DURATION OF THE EXTENDED PERIOD AS A COLD DRY AIRMASS SETTLES OVER CENTRAL INDIANA. LATEST INITIALIZATION CONTINUES TO LEAVE OUT MENTION OF PRECIP OVER THE NORTH ON WEDNESDAY AS AN UPPER LEVEL WAVE PASSES OVER THE GREAT LAKES REGION. WILL NOT DEVIATE FROM THAT SINCE THE EURO IS SHOWING NO PRECIP...AND THE GFS ONLY HINTS AT SOME OVER NORTHERN INDIANA. IN REGARD TO TEMPS...THIS WILL BE THE TRANSITION PERIOD BACK TO WINTER AND AN EVEN MORE FRIGID PATTERN BEYOND THE LONG TERM PERIOD. && .AVIATION /DISCUSSION FOR THE 12/15Z TAF UPDATE/... ISSUED AT 920 AM EST SAT JAN 12 2013 ONLY CHANGE WAS TO PUSH BACK MVFR CEILINGS ARRIVAL AT KBMG AND TWEAK CURRENT CONDITIONS. PREVIOUS DISCUSSION FOLLOWS... VFR CONDITIONS WILL QUICKLY DETERIORATE THROUGH THE COURSE OF THE DAY AT ALL TAF SITES AS A COLD FRONT APPROACHES THE AREA. LOW AND MID LEVEL CLOUDS WILL START INCREASING BY MID MORNING WITH THE ONSET OF RAINFALL LATE THIS AFTERNOON AT KBMG...AND BY THIS EVENING AT REMAINING TAF SITES. MVFR SHOULD BE THE PREVAILING CATEGORY BY THAT TIME. RAIN WILL BECOME HEAVY OVERNIGHT...AND VISIBILITIES AND CEILINGS ARE EXPECTED TO DETERIORATE EVEN FURTHER WITH IFR CONDITIONS. ISOLATED THUNDERSTORMS COULD BE EMBEDDED THIS AFTERNOON...BUT CONFIDENCE IS NOT HIGH ENOUGH TO INCLUDE MENTION IN TAFS AT THIS TIME. NO WINTER WEATHER IS EXPECTED DURING THIS TAF PERIOD...BUT IT WILL MOST LIKELY BE INTRODUCED WITH THE NEXT TAF ISSUANCE. WINDS WILL START OUT SOUTHWESTERLY AROUND 5 TO 10 KTS AND EVENTUALLY COME AROUND TO THE NORTHWEST BY THE END OF THE TAF PERIOD WITH SUSTAINED SPEEDS OF 10 TO 14 KTS. && .IND WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FROM THIS EVENING THROUGH SUNDAY MORNING FOR INZ037>042-045>049-051>057-060>065-067>070. && SYNOPSIS...KOCH NEAR TERM...KOCH SHORT TERM...KOCH LONG TERM....TDUD AVIATION...TDUD/CP
Hazardous weather outlook, Jan 12, 10:53 AM EST, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1053 AM EST SAT JAN 12 2013 INZ021-028>031-035-036-043-044-131100- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- VERMILLION-PARKE- 1053 AM EST SAT JAN 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: HEAVY RAIN IS EXPECTED TONIGHT WITH 1 TO 2 INCHES POSSIBLE. HAZARDS: HEAVY RAIN AND LOWLAND FLOODING ALONG WITH FLOODING ALONG AREA CREEKS AND STREAMS. TIMING: BETWEEN 8 PM TONIGHT AND 3 AM SUNDAY. DISCUSSION: A WAVE OF LOW PRESSURE WILL LIFT NORTHEAST ACROSS CENTRAL INDIANA TONIGHT ALONG A COLD FRONT. MOISTURE SURGING NORTH OF THE FRONT ALONG WITH STRONG LIFT IN THE ATMOSPHERE WILL ALLOW FOR WIDESPREAD RAIN...HEAVY AT TIMES AND LOWLAND FLOODING ALONG WITH FLOODING OF AREA STREAMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. OUTLOOK: A LIGHT FREEZING RAIN...SLEET AND SNOW ACCUMULATION IS POSSIBLE SUNDAY. DISCUSSION: COLDER AIR WILL FILTER IN BEHIND A COLD FRONT THAT WILL MOVE SOUTHEAST OF THE AREA ON SUNDAY. THIS WILL ALLOW FOR A WINTRY MIX OF FREEZING RAIN...SLEET AND SNOW. MINOR FLOODING IS EXPECTED ALONG THE WABASH RIVER EARLY AND MID NEXT WEEK ALONG WITH SOME LINGERING FLOODING OF LOW LYING AREAS AND NEAR SMALL STREAMS ON SUNDAY. .SPOTTER INFORMATION STATEMENT... RAINFALL REPORTS WILL BE APPRECIATED LATE THIS AFTERNOON THROUGH SUNDAY MORNING. FREEZING RAIN...SLEET OR SNOW REPORTS WILL ALSO BE APPRECIATED SUNDAY AND SUNDAY NIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ064-065-071-072-131100- BARTHOLOMEW-DECATUR-JACKSON-JENNINGS- 1053 AM EST SAT JAN 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: HEAVY RAIN IS EXPECTED TONIGHT WITH 1 TO 2 INCHES LIKELY AND LOCAL AREAS OF 3 INCHES POSSIBLE. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE THIS AFTERNOON AND TONIGHT. HAZARDS: HEAVY RAIN AND LOWLAND FLOODING ALONG WITH FLOODING ALONG AREA STREAMS. LIGHTNING. TIMING: LIGHTNING FROM 5 PM TODAY TO 5 AM SUNDAY. HEAVY RAINFALL AND FLOOD POTENTIAL WILL BE GREATEST BETWEEN 8 PM TONIGHT AND 5 AM SUNDAY. DISCUSSION: A WAVE OF LOW PRESSURE WILL LIFT NORTHEAST ACROSS CENTRAL INDIANA TONIGHT ALONG A COLD FRONT. MOISTURE SURGING NORTH OF THE FRONT ALONG WITH STRONG LIFT IN THE ATMOSPHERE WILL ALLOW FOR WIDESPREAD RAIN...HEAVY AT TIMES...ISOLATED THUNDERSTORMS AND LOWLAND FLOODING ALONG WITH FLOODING OF AREA CREEKS AND STREAMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. OUTLOOK: THERE IS A CHANCE OF LIGHT SNOW SUNDAY NIGHT. DISCUSSION: COLDER AIR WILL FILTER IN BEHIND A COLD FRONT THAT WILL MOVE SOUTHEAST OF THE AREA ON SUNDAY. THIS WILL ALLOW FOR A CHANCE OF LIGHT SNOW SUNDAY NIGHT. FLOODING IS EXPECTED ALONG AREA RIVERS NEXT WEEK ALONG WITH SOME LINGERING FLOODING OF LOW LYING AREAS AND NEAR SMALL STREAMS ON SUNDAY. .SPOTTER INFORMATION STATEMENT... RAINFALL REPORTS WILL BE APPRECIATED LATE THIS AFTERNOON THROUGH SUNDAY MORNING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ037>042-045>049-051>057-060>063-067>070-131100- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS- MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH- SULLIVAN-GREENE-MONROE-BROWN-KNOX-DAVIESS-MARTIN-LAWRENCE- 1053 AM EST SAT JAN 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: HEAVY RAIN WITH ISOLATED THUNDERSTORMS ARE EXPECTED TONIGHT WITH 1 TO 2 INCHES LIKELY AND LOCAL AREAS OF 3 INCHES POSSIBLE. HAZARDS: HEAVY RAIN AND LOWLAND FLOODING ALONG WITH FLOODING ALONG AREA STREAMS. LIGHTNING. TIMING: BETWEEN 8 PM TONIGHT AND 5 AM SUNDAY. DISCUSSION: A WAVE OF LOW PRESSURE WILL LIFT NORTHEAST ACROSS CENTRAL INDIANA TONIGHT ALONG A COLD FRONT. MOISTURE SURGING NORTH OF THE FRONT ALONG WITH STRONG LIFT IN THE ATMOSPHERE WILL ALLOW FOR WIDESPREAD RAIN...HEAVY AT TIMES...ISOLATED THUNDERSTORMS AND LOWLAND FLOODING ALONG WITH FLOODING OF AREA CREEKS AND STREAMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. OUTLOOK: A LIGHT FREEZING RAIN...SLEET AND SNOW ACCUMULATION IS POSSIBLE SUNDAY. DISCUSSION: COLDER AIR WILL FILTER IN BEHIND A COLD FRONT THAT WILL MOVE SOUTHEAST OF THE AREA ON SUNDAY. THIS WILL ALLOW FOR A WINTRY MIX OF FREEZING RAIN...SLEET AND SNOW BY AFTERNOON. FLOODING IS EXPECTED ALONG AREA RIVERS NEXT WEEK ALONG WITH SOME LINGERING FLOODING OF LOW LYING AREAS AND NEAR SMALL STREAMS ON SUNDAY. .SPOTTER INFORMATION STATEMENT... RAINFALL REPORTS WILL BE APPRECIATED LATE THIS AFTERNOON THROUGH SUNDAY MORNING. FREEZING RAIN...SLEET OR SNOW REPORTS WILL ALSO BE APPRECIATED SUNDAY AND SUNDAY NIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) RYAN
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 3:44 AM EST | Flood Watch | IND | Bartholomew, Boone, Brown, Clay, Clinton, Daviess and 28 more | 36 hr |
| Jan 12, 11:06 AM EST | River Flood Warning | IND | Shelby | 3 days |
| Jan 12, 11:06 AM EST | River Flood Warning | IND | Lawrence, Martin | 8 days |
| Jan 12, 11:06 AM EST | River Flood Warning | IND | Lawrence, Martin | 8 days |
| Jan 12, 11:06 AM EST | River Flood Warning | IND | Hamilton, Madison | 3 days |
| Jan 12, 11:06 AM EST | River Flood Warning | IND | Parke, Vermillion, Vigo | 8 days |
Nearby
River Flood Warnings in Indiana, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.